Alert archive / Tennessee / Flash Flood Warnings in 2025

Flash Flood Warning 63, NWS Nashville, TN

April 25, 2025Lawrence County, Tennessee

NWS Nashville, TN issued this flash flood warning at Apr 25, 2025, 12:31 PM CDT for Lawrence County, Tennessee. It was in force for 5 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2025, 12:31 PM CDT (17:31 UTC)
Expired
Apr 25, 2025, 5:10 PM CDT
In force
5 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

County Lawrence County, TN

The radar

The Northeast Alabama radar (KHTX), 115 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 1:20 PM CDTFLASH FLOOD1 Ese Loretto, TNWater flowing over the road near Dixon Branch and Methvin Rd making it impassable.
Apr 25, 1:45 PM CDTFLASH FLOOD4 Ene Loretto, TNWater flowing over Lambs Ferry Rd near Bluewater Creek making it impassable.
Apr 25, 4:00 PM CDTFLASH FLOOD2 E St. Joseph, TNA tree and area of mud covered part of Fairview Rd east of South old Military Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2025-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2025-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
172 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

325 
WGUS54 KOHX 251731
FFWOHX
TNC099-252300-
/O.NEW.KOHX.FF.W.0063.250425T1731Z-250425T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1231 PM CDT Fri Apr 25 2025

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  Southern Lawrence County in middle Tennessee...

* Until 600 PM CDT.

* At 1231 PM CDT, Emergency Management reported thunderstorms 
  producing heavy rain across the warned area. Between 1 and 3 
  inches of rain have fallen. The expected rainfall rate is 1 to 2 
  inches in 1 hour. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Emergency management reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lawrenceburg, Loretto, St. Joseph, Ethridge, Leoma, Westpoint and 
  Iron City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3534 8729 3534 8721 3530 8722 3529 8722
      3522 8722 3520 8721 3520 8722 3517 8722
      3516 8720 3514 8721 3512 8720 3512 8721
      3511 8722 3500 8722 3500 8761 3501 8761
      3504 8761 3503 8758 3513 8759

FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

Sizemore
2 follow-up statements
818 
WGUS74 KOHX 251910
FFSOHX

Flash Flood Statement
National Weather Service Nashville TN
210 PM CDT Fri Apr 25 2025

TNC099-252300-
/O.CON.KOHX.FF.W.0063.000000T0000Z-250425T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lawrence TN-
210 PM CDT Fri Apr 25 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING 
FOR SOUTHERN LAWRENCE COUNTY...

At 210 PM CDT, Emergency Management reported thunderstorms producing 
heavy rain across the warned area. Between 1 and 3 inches of rain 
have fallen. The expected rainfall rate is 0.25 to 0.5 inches in 1 
hour. Additional rainfall amounts up to 0.5 inches are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Emergency management reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Lawrenceburg, Loretto, St. Joseph, Leoma and Iron City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3516 8720 3514 8721 3512 8720 3512 8721
      3511 8722 3500 8722 3500 8761 3501 8761
      3504 8761 3503 8758 3507 8758 3514 8751
      3517 8742 3525 8736 3525 8722 3522 8722
      3520 8721 3520 8722 3517 8722

FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...0.25-0.5 INCHES IN 1 HOUR

$$

Sizemore
721 
WGUS74 KOHX 252210
FFSOHX

Flash Flood Statement
National Weather Service Nashville TN
510 PM CDT Fri Apr 25 2025

TNC099-252220-
/O.CAN.KOHX.FF.W.0063.000000T0000Z-250425T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lawrence TN-
510 PM CDT Fri Apr 25 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN LAWRENCE COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose an 
immediate threat. Please continue to heed remaining road closures.

&&

LAT...LON 3516 8720 3514 8721 3512 8720 3512 8721
      3511 8722 3500 8722 3500 8761 3501 8761
      3504 8761 3503 8758 3507 8758 3514 8751
      3517 8742 3525 8736 3525 8722 3522 8722
      3520 8721 3520 8722 3517 8722

$$

Sizemore

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 11:23 AM CDT, 1 hour 8 minutes earlier. Its key messages:

  • Updated at 1041 AM CDT Fri Apr 25 2025
  • Showers and thunderstorm activity decrease through Saturday morning. Risk for severe weather remains low.
  • Temperatures increasing into the work week, approaching record values by mid-week.
Area forecast discussion, Apr 25, 11:23 AM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1123 AM CDT Fri Apr 25 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 1041 AM CDT Fri Apr 25 2025

- Showers and thunderstorm activity decrease through Saturday
  morning. Risk for severe weather remains low.

- Temperatures increasing into the work week, approaching record
  values by mid-week.

&&

.SHORT TERM...
(Rest of today through Saturday)
Issued at 1041 AM CDT Fri Apr 25 2025

Showers and thunderstorms are moving through Middle TN this
afternoon as a shortwave aloft provides just enough forcing for
a line of more organized storms to form. These storms are
sub-severe as latest mesoanalysis shows modest CAPE (1500 J/kg)
but weak wind shear (<20 kts) and mid-level lapse rates (5.5
C/km). PWATs are still among the 90th percentile, so heavy rain
could lead to localized flooding concerns through the afternoon.
These storms will progress east through the afternoon, exiting the
Plateau late this evening. Some remaining showers will be
possible tonight but very limited in coverage.

Rain chances for Saturday continue to decrease as the shortwave
aloft moves off to the east, leaving slack/zonal flow over Middle
TN. A weak cold front will make it's way south over the region
Saturday, but with limited forcing, this won't produce much
precipitation for us. Best chances will be limited to terrain
(along the Plateau) or localized boundary layer influences.
Overall, not a bad day with highs in the upper 70s and mostly to
partly cloudy skies.

&&

.LONG TERM...
(Saturday Night through next Friday)
Issued at 1041 AM CDT Fri Apr 25 2025

A drier and warmer period sets up for the extended forecast. By
mid-week, highs will warm into the mid to upper 80s, with the
real possibility that record highs are met. With these
temperatures, the afternoon shower and thunderstorm risk will be
present as well, with our next possibility for precipitation on
Wednesday and Thursday. As for the next severe weather threat,
most of the activity looks to remain NW of Middle TN for now as we
look to remain under the influence of a mid-level ridge.

&&

.AVIATION...
(12Z TAFS)
Issued at 629 AM CDT Fri Apr 25 2025

Periods of showers and storms will impact the terminal through the
evening hours before rain chances decrease after 26/00z. A tempo
group was included at each terminal during the time of highest
storm probability focusing mainly during the afternoon. Cigs will
vary between VFR and MVFR this morning with VFR cigs favored
outside of storms this afternoon. Models indicate a medium to
high chance that MVFR cigs develop again after 26/06z. Winds will
be out of the S/SW through the evening around 5-10 kts before
winds shift to the WNW/NW and decrease below 5 kts after midnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      64  77  55  75 /  50  20   0  10
Clarksville    60  74  53  73 /  40  10   0  20
Crossville     58  74  49  72 /  60  30   0  10
Columbia       61  78  55  74 /  40  10   0  20
Cookeville    widespread   60  74  52  72 /  60  40   0  10
Jamestown      59  73  48  71 /  70  40   0  10
Lawrenceburg   61  77  56  74 /  40  10   0  20
Murfreesboro   61  77  54  74 /  50  20   0  10
Waverly        61  75  54  71 /  40  10   0  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Cravens
LONG TERM....Cravens
AVIATION.....Reagan

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 11:56 AM CDTAreal Flood AdvisoryOHXGiles, Lawrence, Marshall, Wayne3 hr

Nearby

Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.